Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Springfield, MO

November 10, 2021Hickory County, St. Clair County, Missouri

NWS Springfield, MO issued this special weather statement at Nov 10, 2021, 9:55 PM CST for Hickory County, St. Clair County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2021, 9:55 PM CST (03:55 UTC)
Expired
Nov 10, 2021, 10:45 PM CST
In force
50 min
Issued by
NWS Springfield, MO
Hail
0.00 in
Wind
50

Counties Hickory County, MO, St. Clair County, MO

The radar

The Springfield radar (KSGF), 88 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

434 
WWUS83 KSGF 110355
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
955 PM CST Wed Nov 10 2021
 
MOZ055-067-068-078-079-110445-
Cedar MO-Polk MO-Benton MO-Hickory MO-St. Clair MO-
955 PM CST Wed Nov 10 2021

...Strong thunderstorms will impact portions of Hickory, northeastern
Cedar, southern Benton, northwestern Polk and southeastern St. Clair
Counties through 1045 PM CST...

At 955 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Osceola to 7 miles northwest of
Humansville to near Stockton. Movement was east at 45 mph.

HAZARD...Wind gusts up to 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Pomme de Terre Lake...            Pomme De Terre State Park...
Truman Lake...                    Pittsburg...
Humansville...                    Osceola...
Hermitage...                      Weaubleau...
Wheatland...                      Preston...
Cross Timbers...                  Collins...
Flemington...                     Roscoe...
Vista...                          Gerster...
Quincy...                         Fristoe...
Knobby...                         Nemo...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3822 9307 3819 9308 3819 9307 3804 9306
      3794 9307 3790 9318 3784 9324 3780 9337
      3775 9380 3784 9377 3804 9382 3828 9308
TIME...MOT...LOC 0355Z 256DEG 38KT 3802 9374 3786 9370 3775 9377 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

Wise

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Nov 10, 5:57 PM CST, 3 hours 58 minutes earlier.

Area forecast discussion, Nov 10, 5:57 PM CST, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
557 PM CST Wed Nov 10 2021

.SYNOPSIS...
Issued at 226 PM CST Wed Nov 10 2021

Key Messages of the Forecast:
1) Thunderstorms rolling in late this afternoon and evening.
Potential early for strong to severe storms.

2) Small precipitation chances with a second disturbance Thursday
night into Friday morning.

3) Sharp cool down Friday through the weekend.

4) Warming back up by Tuesday into Wednesday.

Currently, thunderstorms were forming just ahead of a cold front
and upper level shortwave in central Kansas, with some scattered
showers ahead of this over eastern Kansas and southwest Missouri.
Warm temperatures in the 60s to low 70s were occurring over the
area with dewpoints in the low to mid 50s. This was producing some
instability with surface based CAPES around 500-1000 j/kg over our
far western CWA as of 2 pm.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 226 PM CST Wed Nov 10 2021

Will continue with scattered showers out ahead of the main area of
thunderstorms late this afternoon. May see some thunder embedded
within the activity out ahead of the main convection, but the main
strong to marginal severe storm potential will arrive during the
early evening between 4 pm and 7 pm over our far western CWA as
the better forcing approaches with the upper level wave and
surface front. Hail to the size of quarters will be possible, but
the main risk would be with wind gusts up to 60 mph. After about 7
pm, the instability will decrease significantly with sunset
shortly after 5 pm and loss of daytime heating. Still should see
some clusters of thunderstorms during the late evening and
overnight, but the convection for the remainder of the night
should be sub-severe.

All precipitation should end by 12-13z on Thursday morning, so any
Veterans Day festivities should not be impacted by rainfall. Will
see highs on Veterans Day reach the mid to upper 50s.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 226 PM CST Wed Nov 10 2021

As we head into Thursday night, a secondary shortwave and surface
front will push through the area, however moisture appears to be
fairly limited with this wave. Still, CAMS models and some
deterministic short term models are hinting at some low end rain
chances mainly from midnight into the morning hours on Friday and
we have gone with low end pops at this time.

Behind this shortwave, much colder air will begin to move into the
area, starting on Friday with highs Friday only in the mid 40s in
the north to low-mid 50s south. Friday night we are going with
temperatures in the upper 20s for most locations.

Forecast confidence in temperatures through the weekend is fairly
high with decent consistency between the deterministic and
ensemble model data.

Another quick moving front and upper wave is expected to move
through during the day on Sunday and could generate some light
rain, mainly over north and eastern sections of the forecast area.

After this wave moves through, we will begin to see some height
rises and the warming trend will begin. It should be more
noticeable by Tuesday and Wednesday with temperatures returning
to the 60s in most locations.

Forecast confidence in these last 3 days is a bit lower as we get
more spread in the upper level features within the ensemble data
and as a result more temperature spread for highs/lows.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 547 PM CST Wed Nov 10 2021

KSGF/KJLN/KBBG tafs: Deepening low pressure will move into the
Midwest with a trailing cold front moving through the region
early in the taf period. MVFR/IFR conditions with heavier showers
is expected along with some isolated thunderstorms. Rain will
quickly shift east. A brief period of post frontal MVFR/IFR
ceilings is expected before rapid clearing from the west occurs.
Gusty winds are expected through much of the period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...DSA
Hazardous weather outlook, Nov 10, 1:06 PM CST, 8 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
106 PM CST Wed Nov 10 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111915-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
106 PM CST Wed Nov 10 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.

DISCUSSION...

  Showers and thunderstorms are expected to push into the area
  late this afternoon and quickly push through the area from west
  to east tonight. Some of the stronger storms may produce wind
  gusts up to 60 mph and hail to the size of quarters over far
  western Missouri and extreme southeast Kansas early this
  evening.

  Wind gusts of 25 to 30 mph will be possible over western
  Missouri and southeast Kansas this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

  No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Lindenberg

In the hours before

Special weather statement, Nov 10, 8:17 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Springfield MO
817 PM CST Wed Nov 10 2021

KSZ101-110245-
Cherokee KS-
817 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of Cherokee County
through 845 PM CST...

At 817 PM CST, Doppler radar was tracking a strong thunderstorm near
Chetopa, moving northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Baxter Springs...                 Columbus...
Galena...                         Lowell...
Treece...                         Neutral...
Melrose...                        Riverton...
Lawton...                         Skidmore...
Sherwin...                        Faulkner...
Stippville...                     Crestline...

This includes Interstate 44 near mile marker 0.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3714 9507 3734 9462 3700 9462 3700 9507
      3711 9508
TIME...MOT...LOC 0217Z 234DEG 44KT 3702 9503

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Wise
Special weather statement, Nov 10, 8:27 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
827 PM CST Wed Nov 10 2021

MOZ088-093-101-110330-
Jasper MO-Newton MO-McDonald MO-
827 PM CST Wed Nov 10 2021

...Strong thunderstorms will impact portions of Newton, McDonald and
Jasper Counties through 930 PM CST...

At 827 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near West Mineral to Commerce to near Spavinaw.
Movement was northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Joplin...                         Carthage...
Neosho...                         Webb City...
Big Sugar Creek State Park...     Carl Junction...
Oronogo...                        Seneca...
Granby...                         Anderson...
Carterville...                    Noel...
Duquesne...                       Dodge...
Sarcoxie...                       Goodman...
Duenweg...                        South West City...
Jasper...                         Diamond...

This includes the following highways...
 Interstate 44 between mile markers 1 and 32.
 Interstate 49 between mile markers 1 and 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3650 9462 3736 9461 3735 9412 3734 9409
      3729 9408 3729 9405 3650 9408
TIME...MOT...LOC 0227Z 241DEG 46KT 3723 9489 3692 9489 3636 9501

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Wise
Special weather statement, Nov 10, 9:22 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
922 PM CST Wed Nov 10 2021

MOZ088-093-094-101-102-110400-
Barry MO-Jasper MO-Newton MO-McDonald MO-Lawrence MO-
922 PM CST Wed Nov 10 2021

...Strong thunderstorms will impact portions of eastern Newton,
eastern McDonald, Barry, Lawrence and southeastern Jasper Counties
through 1000 PM CST...

At 922 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Sarcoxie to 7 miles southwest of Fairview
to near Bella Vista. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Roaring River State Park...       Big Sugar Creek State Park...
Table Rock Lake...                Monett...
Aurora...                         Mount Vernon...
Cassville...                      Marionville...
Granby...                         Shell Knob...
Sarcoxie...                       Pierce City...
Purdy...                          Seligman...
Exeter...                         Miller...
Wheaton...                        Verona...
Butterfield...                    Washburn...

This includes the following highways...
 Interstate 44 between mile markers 19 and 58.
 Interstate 49 between mile markers 36 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3650 9434 3672 9426 3711 9432 3726 9361
      3683 9361 3681 9358 3650 9358
TIME...MOT...LOC 0322Z 259DEG 49KT 3703 9421 3676 9420 3641 9428

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Wise
Special weather statement, Nov 10, 9:34 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Springfield MO
934 PM CST Wed Nov 10 2021

MOZ078-089-110415-
Cedar MO-Dade MO-
934 PM CST Wed Nov 10 2021

...A strong thunderstorm will impact portions of southern Cedar and
Dade Counties through 1015 PM CST...

At 934 PM CST, Doppler radar was tracking a strong thunderstorm near
Golden City, or 10 miles east of Lamar, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Stockton Lake...                  Stockton State Park...
Stockton...                       Greenfield...
Lockwood...                       Dadeville...
Jerico Springs...                 Arcola...
Umber View Heights...             Bearcreek...
Masters...                        Wagoner...
Cane Hill...                      Arnica...
Neola...                          Cedarville...
Meinert...                        Sylvania...
Bona...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3729 9408 3764 9407 3779 9363 3774 9363
      3774 9361 3747 9362
TIME...MOT...LOC 0334Z 244DEG 45KT 3747 9408

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Wise
Special weather statement, Nov 10, 9:55 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
955 PM CST Wed Nov 10 2021

MOZ055-067-068-078-079-110445-
Cedar MO-Polk MO-Benton MO-Hickory MO-St. Clair MO-
955 PM CST Wed Nov 10 2021

...Strong thunderstorms will impact portions of Hickory, northeastern
Cedar, southern Benton, northwestern Polk and southeastern St. Clair
Counties through 1045 PM CST...

At 955 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Osceola to 7 miles northwest of
Humansville to near Stockton. Movement was east at 45 mph.

HAZARD...Wind gusts up to 40 to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pomme de Terre Lake...            Pomme De Terre State Park...
Truman Lake...                    Pittsburg...
Humansville...                    Osceola...
Hermitage...                      Weaubleau...
Wheatland...                      Preston...
Cross Timbers...                  Collins...
Flemington...                     Roscoe...
Vista...                          Gerster...
Quincy...                         Fristoe...
Knobby...                         Nemo...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3822 9307 3819 9308 3819 9307 3804 9306
      3794 9307 3790 9318 3784 9324 3780 9337
      3775 9380 3784 9377 3804 9382 3828 9308
TIME...MOT...LOC 0355Z 256DEG 38KT 3802 9374 3786 9370 3775 9377

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 8:27 PM CSTSpecial Weather StatementSGFJasper, McDonald, Newton63 min
Nov 10, 8:59 PM CSTSevere Thunderstorm WarningSGFBarton, Jasper46 min
Nov 10, 9:22 PM CSTSpecial Weather StatementSGFBarry, Lawrence38 min
Nov 10, 9:34 PM CSTSpecial Weather StatementSGFDade41 min
Nov 10, 10:16 PM CSTSpecial Weather StatementSGFDallas, Polk44 min
Nov 10, 10:21 PM CSTSevere Thunderstorm WarningSGFGreene, Polk39 min
Nov 10, 10:54 PM CSTSpecial Weather StatementSGFCamden, Dallas, Laclede36 min
Nov 10, 11:33 PM CSTSpecial Weather StatementSGFOzark27 min
Nov 10, 8:17 PM CSTSpecial Weather StatementSGFCherokee28 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.